Drought, Coffee
- When
- January 1, 12:00 AM EST to January 31, 11:59 PM EST
- Where
- Coffee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.403, -85.988 (the zone’s center; the record gives no point)
Mainly D2 drought conditions persisted through January and into February. D3 drought conditions were present across portions of Henry and eastern Dale counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Mainly D2 drought conditions persisted through January and into February. D3 drought conditions were present across portions of Henry and eastern Dale counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 31, 9:05 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 905 PM EST Mon Dec 31 2012 .NEAR TERM [Tonight]... The regional surface analysis showed a 1025 mb high pressure center off the northeast FL coast, and a cold front from TX through southern IL. There also appeared to be a developing warm front just off the Gulf coast, which may be aiding in the development of very light showers around the Destin area this evening. Vapor imagery and upper air data showed a broad 500 mb ridge over the Southeast, with lots of upper level moisture streaming in on very strong winds along its northern periphery. Other than the aforementioned light showers near our western zones, we expect fair weather and "seasonal" temperatures (with lows in the mid to upper 40s inland, mid 50s at the Panhandle beaches). We also expect patchy fog (please see the AVIATION section below for details). && .SHORT TERM [Tuesday Night]... A cold front will slowly sag southeastward towards the forecast are over the next two days. With southwesterly flow aloft and the primary energy with the trough hanging back over the southwestern states, the precipitation is expected to primarily be driven by isentropic lift and situated behind the front. For Tuesday, expect the front to remain northwest of the area until late in the afternoon, thus PoPs will remain relatively low and confined to the northwestern third of the area. Temperature forecast is a bit tricky for Tuesday, with statistical guidance differing by 6 to 8 degrees on forecast highs (MAV warmer than MET). Southerly flow on Tuesday will be advecting a relatively moist airmass over the cool coastal waters, likely leading to significant cloud cover over much of the forecast area. With this expected cloud cover, have gone closer to the cooler MET guidance on Tuesday. By Tuesday night, the front will move through the region. However, the initial shortwave will push quickly northeast, taking most of the dynamic lift with it. Therefore, precip coverage is only expected to be scattered through at least midday Wednesday. By late Wednesday into Wednesday night, another impulse is forecast to eject from the western trough and advance eastward. This should push more significant coverage of rain into the region for Wednesday night. && .LONG TERM [Wednesday through Monday]... The period starts with zonal flow aloft and a stationary front draped across the Tri-State region. Rain driven by isentropic ascent will increase in coverage and intensity beginning Wednesday night, lasting through Thursday. Thursday night, a shortwave trough will dive through the Mississippi Valley and into the Southeast by Friday morning. The mid/upper level disturbance will act to push the once stationary boundary through our region bringing and end to the rain. High pressure will quickly build in and the remainder of the period will likely remain dry. Temperatures will remain below average during the afternoons to start the period, increasing to near or slightly above average by Monday. Overnight lows will start off on Wednesday night above average and gradually decrease to near average by Friday night through Sunday night. && .AVIATION [through 00 UTC Wed]... Model guidance continues to be in good agreement that a large area of MVFR ceilings will develop across the Florida Panhandle and spread inland into Southeast Alabama overnight. Expect these conditions to impact ECP/DHN after about 05z with ceilings lowering to IFR/LIFR levels before sunrise. Surface winds of 5 to 8 knots will likely limit visibilities to 2SM or greater. Expect VFR conditions further east at ABY/VLD/TLH through the overnight hours but then expect a prolonged period of MVFR ceilings all sites after 14z as the low level atmosphere continues to moisten. && .MARINE... As high pressure slides well east of the waters, moderate southeasterly flow will become more southerly by Tuesday morning. Conditions are expected to remain just below headline criteria until a front crosses the waters on Wednesday. Exercise caution or advisory conditions will then be possible late Wednesday into Thursday. Conditions are then forecast to improve into the weekend. && .FIRE WEATHER... Relative humidity values will stay above red flag criteria through the week. && .HYDROLOGY... the next low pressure system, which is expected to manifest itself into a series of weak waves which will traverse along the Gulf Coast for much of the mid to late week period, could provide upwards of 1 to 3 inches of rain across the CWA. This may cause some additional minor rises along area rivers. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 46 68 58 65 51 / 0 10 30 40 70 Panama City 55 70 58 63 51 / 10 20 40 50 70 Dothan 49 68 54 61 45 / 10 40 50 40 70 Albany 46 68 54 62 45 / 0 30 50 40 70 Valdosta 47 69 55 62 50 / 0 10 30 40 60 Cross City 47 70 55 71 57 / 0 10 20 30 50 Apalachicola 55 68 60 65 54 / 10 10 30 40 70 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fournier SHORT TERM...Camp LONG TERM...Harrigan AVIATION...Godsey MARINE...Camp FIRE WEATHER...Moore HYDROLOGY...Camp
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 PM EST MON DEC 31 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-020215- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 909 PM EST MON DEC 31 2012 /809 PM CST MON DEC 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...OTHER THAN PATCHY DENSE FOG. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AFTER A PARTLY SUNNY AND MILD DAY ON TUESDAY (WITH GRADUALLY INCREASING RAIN CHANCES TO THE NORTHWEST)...OUR REGION IS EXPECTED TO SETTLE INTO A RATHER COOL AND UNSETTLED PERIOD FOR MID TO LATE IN THE WEEK. ALTHOUGH NO THUNDERSTORMS ARE EXPECTED... RAINFALL TOTALS OF 1 TO 3 INCHES COULD FALL ACROSS THE AREA BEFORE ALL IS SAID AND DONE. ALSO...WITH INCREASING ONSHORE WINDS...WE ARE EXPECTING A HIGH RISK OF RIP CURRENTS AT THE PANHANDLE BEACHES AND A MODERATE RISK AT THE BIG BEND BEACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER/GOULD
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2013Every state in 2013This day in weather historyWarnings in Alabama, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422179, 422180, 422181.